My grandfather is a 82 year old cardiac patient who underwent triple bypass surgery 10 years ago. For past 1 year, he is suffering from arthritis. He is unable to move freely now due to pain in knees. We have a found a suitable cream called 'jointflex' for alleviating pain. Its main active ingredients include glucosamine sulphate, chondroitin sulphate. We would like to know whether applying this topical cream could cause any problem to heart's functioning. For your information, he is consuming blood thinners, antidiabetic, anticholestrol medicines.
Ice therapy would definitely help to reduce the inflammation. We also advise you to use knee cap which would help to prevent the knee from damaging further and also to maintain the quadriceps muscle tone. Stiffness have developed due to weakness of the ligaments & inflammed cartilage. Specific knee exercises will also help ie. Keeping ball underneath the knee and keep pressing it. That's the simple exercise which will help you to strengthen the knee.
This is Osteoarthritis of Knees (Age related degeneration). Your dad can use the topical gel without any side effects. Also, get your father started with physio rehab and weight reduction, of feasible.
1 person found this helpful
Was this answer helpful?
Thank you for your feedback.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.
Book appointment with top doctors for Drug Adverse Effects treatment